Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 2, 2009, 3:30 AM MDT for 5 counties in North Dakota. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 3:30 AM MDT (09:30 UTC)
- Expired
- Oct 2, 2009, 3:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND, Grant County, ND, Hettinger County, ND, Slope County, ND
The radar
The Bismarck radar (KBIS), 159 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 020930 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 430 AM CDT FRI OCT 2 2009 ...WIND ADVISORY TODAY FAR SOUTHWEST AND FAR SOUTH CENTRAL... .A STRONG LOW PRESSURE SYSTEM CENTERED OVER SOUTHERN MINNESOTA THIS MORNING WILL MOVE EAST INTO SOUTHERN WISCONSIN BY THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE THIS MORNING AND INTO THE AFTERNOON OVER FAR SOUTHERN PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. THE TOWNS OF AMIDON...BOWMAN...NEW ENGLAND...MOTT...HETTINGER...AS WELL AS ELGIN AND FORT YATES ARE IN THE WIND ADVISORY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. AS THE SYSTEM MOVES EAST DURING THE AFTERNOON...THE WINDS OVER NORTH DAKOTA ARE EXPECTED TO DECREASE GRADUALLY...SO THAT BY LATE AFTERNOON THE WIND SPEEDS WILL LIKELY FALL BELOW WIND ADVISORY CRITERIA. NDZ040>045-021730- /O.NEW.KBIS.WI.Y.0018.091002T0930Z-091002T2100Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 430 AM CDT FRI OCT 2 2009 /330 AM MDT FRI OCT 2 2009/ ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JV
1 follow-up statement
000 WWUS73 KBIS 021718 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1218 PM CDT FRI OCT 2 2009 ...WIND ADVISORY TODAY FAR SOUTHWEST AND FAR SOUTH CENTRAL... .A STRONG LOW PRESSURE SYSTEM CENTERED OVER SOUTHERN MINNESOTA THIS MORNING WILL MOVE EAST INTO SOUTHERN WISCONSIN BY THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TO CONTINUE THIS MORNING AND INTO THE AFTERNOON OVER FAR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE TOWNS OF AMIDON...BOWMAN...NEW ENGLAND...MOTT... HETTINGER...AS WELL AS ELGIN AND FORT YATES ARE IN THE WIND ADVISORY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. AS THE SYSTEM MOVES EAST DURING THE AFTERNOON...THE WINDS OVER NORTH DAKOTA ARE EXPECTED TO DECREASE GRADUALLY...SO THAT BY LATE AFTERNOON THE WIND SPEEDS WILL LIKELY FALL BELOW WIND ADVISORY CRITERIA. NDZ040>045-022100- /O.CON.KBIS.WI.Y.0018.000000T0000Z-091002T2100Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 1218 PM CDT FRI OCT 2 2009 /1118 AM MDT FRI OCT 2 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT /3 PM MDT/ THIS AFTERNOON... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 1, 9:02 PM MDT, 6 hours 28 minutes earlier.
Area forecast discussion, Oct 1, 9:02 PM MDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1002 PM CDT THU OCT 1 2009 .UPDATE...UPDATE TO END WIND ADVISORY. WINDS WILL SLOWLY DIMINISH WEST BUT REMAIN GUSTY OVERNIGHT. && .PREV DISCUSSION... /ISSUED 230 PM CDT THU OCT 1 2009/ SYNOPSIS... OCCLUDED FRONTAL SYSTEM EXTENDING FROM SOUTH CENTRAL TO NORTHWEST NORTH DAKOTA WITH TROUGH AXIS FROM KABR TO EAST OF KBIS TO WEST OF KISN. GUSTY NORTHWEST WINDS WEST OF TROUGH AXIS WITH LIGHT SOUTHEAST WINDS AHEAD OF TROUGH. TROUGH MOVES ONLY VERY SLOWLY EAST THROUGH TONIGHT. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT CONCERNS FOR AFTERNOON FORECAST CENTER ON PRECIPITATION CHANCES NEXT 36 HOURS...AND TEMPERATURES. WILL USE MODEL BLEND FOR GRIDS. MAIN SURFACE FEATURE THROUGH WEST AND CENTRAL NORTH DAKOTA SLOWLY FILLS AS MAIN SURFACE LOW IN SOUTHERN MINNESOTA AND EASTERN SOUTH DAKOTA AND MID LEVEL LOW MOVE INTO IOWA AND WISCONSIN. CURRENTLY... DRY SLOT OVER THE CENTRAL DAKOTAS IS KEEPING SIGNIFICANT PRECIPITATION EAST OF FORECAST AREA WITH LIGHTER WRAP AROUND PRECIPITATION OVER THE WESTERN DAKOTAS. PRECIPITATION WILL LINGER OVER THE AREA BUT CONTINUE TO BECOME LIGHTER AS SURFACE FORCING WEAKENS WITH FILLING OF THE SURFACE TROUGH AND MAIN MOISTURE IS SHUNTED TO THE EAST. WIDESPREAD CLOUDINESS OVER THE REGION WILL TEMPER BOTH OVERNIGHT LOW TEMPERATURES AND DAYTIME HIGHS. MOISTURE TO REMAIN OVER WESTERN AND CENTRAL NORTH DAKOTA INTO FRIDAY NIGHT BEFORE SOME CLEARING BEGINS TO OCCUR. THIS WILL ALLOW TEMPERATURES TO DROP OVERNIGHT SATURDAY NIGHT AND MAY NEED FREEZE HEADLINES BY THEN. DRY CONDITIONS SHOULD CONTINUE THROUGH THE REMAINDER OF THE SHORT TERM BEFORE APPROACH OF NEXT STRONG MID LEVEL SYSTEM FROM THE PACIFIC NORTHWEST IN THE EXTENDED PERIOD. LONG TERM...MONDAY THROUGH THURSDAY LONG RANGE MODELS ARE IN AGREEMENT ON A COOL AND WET START TO THE LONG TERM PERIOD...WITH A LINGERING CHANCE OF PRECIPITATION THROUGH WEDNESDAY. THE MID LEVEL TROUGH OVER THE ROCKIES SENDS A STRONG SURFACE LOW ACROSS THE CENTRAL PLAINS...AND SPREADS RAIN INTO NORTH DAKOTA. THICKNESSES ARE AT CRITICAL LEVELS FOR A POSSIBLE MIX WITH SNOW AT NIGHT MONDAY. THAT MID LEVEL TROUGH THEN RETROGRADES BACK INTO CALIFORNIA AS A NORTHERN STREAM WAVE PUSHES OUT OF CANADA AND INTO THE NORTHERN PLAINS...KEEPING THE WET CHANCES GOING THROUGH MID WEEK. TEMPERATURES REBOUND SOME IN CLEARING THE END OF THE WEEK BUT AFTER THAT THINGS MUDDY AGAIN BY THE WEEKEND WITH A POSSIBLE TURN TO MUCH COLDER WEATHER AND INCREASING PRECIPITATION CHANCES. AVIATION... WIDESPREAD AVIATION HAZARDS CONTINUE THROUGH THE TAF PERIOD WITH LARGE AREAS OF IFR CIGS AND VSBYS IN POCKETS OF -RA BR. AT 1930Z THE SURFACE TROUGH AXIS WAS ON A KMOT TO KABR LINE AND PUSHING VERY SLOWLY EAST. NORTHWEST WINDS BEHIND IT WERE GUSTING TO NEAR 40 KNOTS. A LARGE AREA OF RAIN AHEAD OF THE TROUGH WAS MOVING NORTHWARD AND COULD BRING LIFR CONDITIONS TO KJMS LATE THIS AFTERNOON INTO TONIGHT. WITH THE SLOW MOVEMENT OF THE SYSTEM WE WILL LOOK FOR LITTLE CHANGE TO CURRENT CONDITIONS. IN THE WEST...ONLY LIGHT SHOWERS ARE EXPECTED THE REST OF THE PERIOD. SOME COULD MIX WITH -SN OVERNIGHT TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA
Hazardous weather outlook, Oct 1, 3:56 AM MDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 456 AM CDT THU OCT 1 2009 NDZ001>005-009>013-017-021>023-025-036-037-047-048-050-051-021000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 456 AM CDT THU OCT 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LARGE LOW PRESSURE SYSTEM WILL BRING CONTINUOUS RAIN SHOWERS TO WESTERN AND CENTRAL NORTH DAKOTA. AVERAGE RAINFALL AMOUNTS WILL RANGE FROM ONE TO TWO INCHES TODAY THROUGH FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ018>020-031>035-040>046-021000- DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 456 AM CDT THU OCT 1 2009 /356 AM MDT THU OCT 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY REMAINS IN EFFECT THROUGH THURSDAY EVENING. A LOW PRESSURE SYSTEM OVER CENTRAL NORTH DAKOTA WILL MOVE EAST TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS SYSTEM...WITH SUSTAINED WINDS RANGING BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH. A MIX OF RAIN AND SNOW IS LIKELY ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING WITH LITTLE OR NO ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:36 PM MDT | Freeze Warning | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 17 hr |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.